I've been taking no more than 10mg adderall a day (at most) for about 5 years now and have never had problems with my blood pressure during usage, besides allergy seasons when my allergies would act up. Just recently, my doctor told me my blood pressure is far too high and I have a rapid and irregular heart rate. She immediately took me off the adderall and put me on blood pressure medication. I have been on the BP meds, and off the adderall, for at least 3-4 months now, but my BP is still too high with the rapid heart rate. My doctor suspects adderall could be the culprit for causing my blood pressure to increase, but I'm not quite convinced since I have taken such a low dose for so long without complications, on top of the fact I have been off of it for months taking the BP meds (which aren't helping). I know continuing use of adderall will increase my BP and could potentially still be dangerous with my current BP levels, but given the circumstance, is it possible to find an alternative to adderall, such as ritalin or dexedrine, that won't affect my BP as much as adderall will? I am absolutely miserable all the time. Is it possible, at such a low dose, I have caused some neurotoxicity to my dopamine receptors? I'm afraid I will never feel normal or adequate levels of energy, motivation, feelings of reward, or happiness brought on by the dopamine release. Is it possible going back on adderall or a related stimulant won't put me at risk of stroke or any other heart problems? Could the adderall have caused neurotoxicity? If I did cause some problems with my dopamine receptors, would quitting adderall be a good thing, or is it possible the damage I've done warrants a lifetime use of stimulant medication in order to achieve "normal" or adequate amounts of dopamine in order to maintain an even cue? In short, I'm not convinced the adderall has caused my recent spike in BP, and I'm finding it hard to function without the adderall, and my BP medication is causing even more fatigue. What can I do? I would really like to get back on adderall, but until my BP drops, my doc won't consider it.
Results 1 to 4 of 4
- Join Date
- Apr 2011
Last edited by boredTHRILLER; 27-04-2013 at 01:14.
Your doctor is absolutely right to remove amphetamines from your meds if your BP is too high. The risk of stoke or heart problems is a very real threat when mixing amps with high BP.
Im guessing you take the amps for ADHD or ADD? if so, i think amoxetine is a non stimulant type med used for attention disorders.
DO NOT continue the amps against your docs orders, they control the prescription pad for a reason.
- Join Date
- Apr 2011
Absolutely. I do take it for my ADD, but my doctor also has used it to address my chronic fatigue. My health is the utmost importance to me and I will never take something that could potentially put me at risk of stroke or any serious problems. So given the current situation, the only option I'm left with is to continue trying BP medications to lower my BP and wait it out until that becomes regular at healthy levels. I do not take recreational drugs. What about the fatigue and low energy levels? I do lead a very healthy lifestyle and have consistently kept a great diet. Any recommendations to substitute the amphetamines dopamine release for energy and the reward center?
all i can suggest is light exercises and a good diet, which you already do anyway.
Vitamin B12 is good for energy i think.
As for dopamine release...all i can say is keep busy and do yhings you enjoy to gain the reward surge naturally. Unfortunately afyer being chemically tickled by the amps for so long the dopamine receptors will be quite desensitised and this will make the world seem abit grey and boring. Just push through this and eventually you will get back your normal chemical balance.
If yoir desperate to 'tickle' those receptors then a low dose of opiates/oids can do this but be careful of dependence as unless your in chronic pain, opiates should be kept as a very ocassional treat. Codeine and its derivitives seem to be good for giving a good energy boost without raising BP too much and tramadol has a small anti-depressant action silar to SNRI's. However before taking anything check for interactions with your current meds. I cant tell you whats safe because i dont know what BP meds and other meds you take, plus (unlike your doctor) i dont have access to your med records.
Above all, stay calm and relaxed. Blood pressure wont come down if you get wound up or over-fustrated. :-)